MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B500
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646); Fibrosis (3167)
Date of Event 07/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pi is for revision of primary in (b)(6) 2014.In reporting a revision of the patient's left knee in (b)(6) 2019, rep provided an operative report for a revision in (b)(6) 2014.The operative report states "preoperative diagnoses: painful right total knee arthroplasty.Probable loosening of tibial component, pain in the right knee, mostly in the proximal right lower leg.X-rays had shown development of an osteolytic area under the medial tibial plateau with a sclerotic halo about the tibial knee.The overall appearance was consistent with loosening.The tibial component was not grossly loose, but following retrieval and inspection of the undersurface of the base plate, there did not appear to be any bone ingrowth.There was considerable fibrosis ingrowth, however.My suspicion is that the patient had osteonecrosis of the medial tibial plateau, probably following a stress or insufficiency fracture in the metaphyseal bone.

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8675470
Report Number0002249697-2019-02183
Device Sequence Number2349868
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number5536B500
Device Lot NumberECTHF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight94